Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 179, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 17, 2006, 3:47 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2006, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 17, 2006, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Conecuh County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 172047 SVRMOB ALC035-099-172130- /O.NEW.KMOB.SV.W.0179.060717T2047Z-060717T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 347 PM CDT MON JUL 17 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONECUH COUNTY IN SOUTH CENTRAL ALABAMA MONROE COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 430 PM CDT * AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REPTON...OR ABOUT 11 MILES SOUTHEAST OF MONROEVILLE...AND MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DREWRY BY 400 PM CDT EXCEL BY 410 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3130 8722 3142 8715 3151 8726 3138 8743 $$
1 follow-up statement
000 WWUS54 KMOB 172113 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 412 PM CDT MON JUL 17 2006 ALC035-099-172130- /O.CON.KMOB.SV.W.0179.000000T0000Z-060717T2130Z/ CONECUH AL-MONROE AL- 412 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR SOUTH CENTRAL MONROE AND WEST CENTRAL CONECUH COUNTIES... AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REPTON...OR ABOUT 9 MILES SOUTH OF MONROEVILLE...AND WAS MOVING NORTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EXCEL AND DREWRY BY 420 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3132 8724 3142 8715 3151 8726 3138 8742 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:09 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 17, 3:09 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 309 PM CDT MON JUL 17 2006 .SHORT TERM (TONIGHT AND TUESDAY)...NOT SEEING A GREAT DEAL OF CHANGE. FORECAST AREA REMAINS ON THE OUTER PERIPHERY OF A MID LEVEL UPPER RIDGE THAT EXTENDS FROM THE SOUTHWEST UNITED STATES...EASTWARD INTO THE MID MISSISSIPPI RIVER VALLEY. WE EXPECT TO SEE A SERIES OF WEAK MID LEVEL IMPULSES PASSING SOUTHWEST TO WEST OVER THE GULF COAST...WHICH WHEN INTERACTING WITH DEEP ENVIRONMENTAL MOISTURE HELPS SUPPORT CONVECTIVE INITIATION OF A SCATTERED VARIETY. WEAK SURFACE TROF OVER THE SOUTH...DISSIPATES AND ANY SURFACE CONTRIBUTION TO TUESDAYS STORMS LOOK TO COME FROM OLD AND THE PROPAGATION OF NEW STORM OUTFLOW BOUNDARIES. WE MAY INCORPORATE A LITTLE MORE DRY AIR ALOFT INTO THE EQUATION...WHICH WOULD SUPPORT BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH IN STRONGER THUNDERSTORMS TUESDAY. ANY SEVERE THUNDERSTORMS WILL BE BRIEF AND OF AN ISOLATED NATURE. STORMS WILL ALSO BE QUITE EFFICIENT IN PRODUCING HEAVY RAINS. /10 .LONG TERM (WEDNESDAY THROUGH MONDAY)...MIGHT WANT TO HAVE AN UMBRELLA HANDY WHEN OUT AND ABOUT. THE UPPER LEVEL RIDGE AXIS LOOKS TO MAINTAIN ITS CHARACTER AS DISCUSSED ABOVE THROUGH FRIDAY...SETTING UP A SIMILAR DAY TO DAY SCENARIO. WE COULD SEE SOME FLUCTUATIONS IN DEEP LAYER MOISTURE...BUT ENOUGH LOOKS TO REMAIN IN PLACE FOR SCATTERED THUNDERSTORMS. THE EASTERN PORTION OF THE UPPER RIDGE IS FORECAST TO BREAK DOWN...BEING REPLACED BY A BROAD UPPER TROF INTO THE MISSISSIPPI RIVER VALLEY BY THE WEEKEND. AS THIS OCCURS...A WEAK SURFACE FRONT/TROF SETTLES INTO THE SOUTHERN STATES AND STALLS. THIS KEEPS THE WINDOW OF OPPORTUNITY OPEN FOR MUCH NEEDED RAINS AS WE ARE NOW MEASURING THE YEAR TO DATE RAINFALL DEFICITS IN FEET OVER MANY AREAS. /10 && .MARINE...LIGHT SOUTHERLY FLOW WILL CONTINUE THROUGH MIDWEEK. AS HIGH PRESSURE REBUILDS ACROSS THE MARINE AREA BY LATER IN THE WEEK AS EAST TO SOUTHEAST WIND FLOW WILL DEVELOP. A WEAK TROUGH OF LOW PRESSURE NEAR THE COAST WILL CONTINUE TO ENHANCE RAIN CHANCES ON TUESDAY BEFORE DISSIPATING. SEAS GENERALLY REMAIN 2 FEET OR LESS THROUGH THE PERIOD. /13 && .FIRE WEATHER...LITTLE OVERALL ENVIRONMENTAL CHANGE IS FORECAST... WITH SCATTERED THUNDERSTORM ACTIVITY THROUGH WEDNESDAY. DAYTIME HUMIDITIES WELL ABOVE CRITICAL THRESHOLDS. DAYTIME DISPERSION FAIR TO AVERAGE AND POOR DURING THE NIGHT. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 91 75 92 / 30 40 20 40 PENSACOLA 76 90 76 92 / 30 40 10 30 DESTIN 78 90 78 92 / 30 40 20 30 EVERGREEN 72 92 72 93 / 30 30 20 40 WAYNESBORO 74 94 73 94 / 30 30 20 40 CAMDEN 77 94 73 95 / 30 30 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 10/13
Hazardous weather outlook, Jul 17, 5:00 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT MON JUL 17 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATER TODAY IN RESPONSE TO AN UPPER LEVEL DISTURBANCE OVER THE REGION. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG THE IMMEDIATE COAST STRETCHING INLAND MOSTLY OVER SOUTHERN SECTIONS OF ALABAMA AND MISSISSIPPI AND EASTWARD OVER MUCH OF THE NORTHWEST FLORIDA. FREQUENT CLOUD TO GROUND LIGHTNING AND ISOLATED CASES OF STRONG TO DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME OF THE STRONGER STORMS. LOCALLY HEAVY RAINFALL WITH ACCUMULATIONS UP TO 2 INCHES PER HOUR WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY INLAND DURING THE AFTERNOON AND EARLY EVENING HOURS...AND ALONG THE COAST AND OFFSHORE WATERS OVERNIGHT AND DURING THE MORNING. THE PROBABILITY OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED ONLY ON AN ISOLATED BASES...MAINLY DURING THE AFTERNOON.
In the hours before
Special weather statement, Jul 17, 12:42 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1242 PM CDT MON JUL 17 2006 ALZ063-171830- LOWER MOBILE- 1242 PM CDT MON JUL 17 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST MOBILE COUNTY... AT 1240 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SOUTH ORCHARD...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LAURENDINE...BELLEFONTAINE...THEODORE...MOBILE GREYHOUND PARK AND HOLLINGERS ISLAND THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 17, 12:52 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1252 PM CDT MON JUL 17 2006 FLZ003-004-171830- INLAND SANTA ROSA-COASTAL SANTA ROSA- 1252 PM CDT MON JUL 17 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL SANTA ROSA COUNTY... AT 1248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF MILTON NEAR WHITING FIELD...AND WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MILTON NEAR WHITING FIELD THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF XX TO XX INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 17, 1:45 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT MON JUL 17 2006 ALZ061-171915- UPPER MOBILE- 145 PM CDT MON JUL 17 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN MOBILE COUNTY... AT 140 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF CELESTE...AND WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... AXIS...GULFCREST...TURNERVILLE AND PINEOLA THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF XX TO XX INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 17, 1:45 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT MON JUL 17 2006 ALZ061-171915- UPPER MOBILE- 145 PM CDT MON JUL 17 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN MOBILE COUNTY... AT 140 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF CELESTE...AND WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... AXIS...GULFCREST...TURNERVILLE AND PINEOLA THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:52 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 23 hr |
| Jul 17, 5:52 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke | 24 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.